Alabama, 2005Hail in Alabama, April 22, 2005
April 22, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 2:31 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Apr 22, 2:31 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT FRI APR 22 2005
.DISCUSSION...
EXPECT THE PRIMARY THREAT ZONE THROUGH THIS EVENING TO BE SOUTH OF
INTERSTATE 20...SOUTH OF THE ONGOING CONVECTION. HOWEVER...AREAS
THAT STABILIZED WITH THIS MORNINGS LARGE OUTFLOW BOUNDARY HAVE
STARTED TO WARM BACK UP THIS AFTERNOON (BHM BACK UP TO 77 DEGREES
AFTER BEING MIRED IN THE 60S FOR MUCH OF THE DAY). ALSO...VISIBLE
SATELLITE PICTURES SHOWING CONVERGENT CU BOUNDARY FORMING ALONG AND
JUST AHEAD OF DRY LINE IN WESTERN TN. THIS VERY WELL COULD BE THE
BEGINNING TO ANOTHER ROUND OF CONVECTION FOR NORTH ALABAMA FOR THIS
EVENING. THEREFORE...WILL CONTINUE TO BE ON GAURD FOR THE
POSSIBILITY OF SEVERE STORMS EVERYWHERE TONIGHT.
COLD FRONT COMES THROUGH LATE...AND STRONG COLD ADVECTION (ALONG
WITH STRATO-CU CLOUDINESS) WILL KEEP TEMPS IN THE 50S MUCH OF THE
DAY SATURDAY. WIND GUSTS OF 25-30 MPH EXPECTED AS WELL...AND WILL
PROBABLY NEED A WIND ADVISORY OF SOME SORT ON SATURDAY. WE COULD
BE FLITERING WITH RECORD LOW TEMPS SUNDAY MORNING.
NEXT CHANCE OF RAIN COMES LATE MONDAY INTO TUESDAY...AS NEXT SERIES
OF SHORTWAVE TROFS ROTATE INTO THE SOUTHERN STATES. DRY WEATHER
INDICATED FOR THE END OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 50 60 35 57 / 40 10 0 0
ANNISTON 52 61 36 58 / 40 10 0 0
BIRMINGHAM 50 60 36 57 / 40 0 0 0
TUSCALOOSA 50 63 37 58 / 40 0 0 0
CALERA 51 61 36 57 / 40 0 0 0
AUBURN 58 64 39 59 / 60 10 0 0
MONTGOMERY 57 66 39 61 / 60 10 0 0
TROY 59 67 38 62 / 60 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
61
Hazardous weather outlook, Apr 22, 12:33 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT FRI APR 22 2005
ALZ011>015-017>050-230200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
133 PM CDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION
...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN THREAT.
THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20.
ISOLATED TORNADOES ARE POSSIBLE.
IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL
COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE
ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY).
A STRONG COLD WILL PUSH THROUGH ALABAMA ON SATURDAY AND PRODUCE
BRISK NORTHWEST WINDS OF 20 TO 30 MPH. SPECIAL PRECAUTIONS
SHOULD BE TAKEN ON AREA LAKES AND WATERWAYS.
THE NEXT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA ON TUESDAY.
SOUTHERLY FLOW WILL BRING UNSTABLE AIR INTO THE AREA...AND
STRONG THUNDERSTORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED THIS AFTERNOON AND EVENING..
In the hours before
Local storm report, Apr 22, 12:35 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL CALERA 33.10N 86.75W
04/22/2005 0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZE HAIL AT NWS OFFICE.
&&
JSMITHLocal storm report, Apr 22, 2:20 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DUNCANVILLE 33.06N 87.41W
04/22/2005 0.88 INCH TUSCALOOSA AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL IN THE CITY OF
DUNCANVILLE.
0104 PM HAIL BESSEMER 33.38N 86.96W
04/22/2005 0.88 INCH JEFFERSON AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED AT VISIONLAND AMUSEMENT PARK.
0112 PM HAIL HOOVER 33.38N 86.82W
04/22/2005 0.50 INCH JEFFERSON AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE BLUFF PARK AREA.
0125 PM HAIL BRENT 32.94N 87.18W
04/22/2005 0.50 INCH BIBB AL STORM CHASER
PUBLIC REPORTED DIME SIZE HAIL IN BRENT.
0126 PM HAIL ALABASTER 33.23N 86.82W
04/22/2005 0.88 INCH SHELBY AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED IN ALABASTER.
0127 PM HAIL CENTREVILLE 32.96N 87.13W
04/22/2005 0.75 INCH BIBB AL STORM CHASER
PUBLIC REPORTED PENNY SIZE HAIL IN CENTREVILLE.
0129 PM HAIL 4 SW ALABASTER 33.19N 86.87W
04/22/2005 0.50 INCH SHELBY AL STORM CHASER
PUBLIC REPORTED ONE HALF INCH HAIL IN THE BRANTLEYVILLE
COMMUNITY.
0135 PM HAIL 8 WNW NEWBERN 32.64N 87.66W
04/22/2005 1.75 INCH HALE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN THE CEDARVILLE COMMUNITY.
0200 PM HAIL NEWBERN 32.59N 87.54W
04/22/2005 1.00 INCH HALE AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN NEWBERN.
0202 PM HAIL CHILDERSBURG 33.28N 86.35W
04/22/2005 1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL IN THE CHILDERSBURG AREA.
0215 PM HAIL SYLACAUGA 33.18N 86.26W
04/22/2005 0.50 INCH TALLADEGA AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED AT THE SYLACAUGA AIRPORT.
0231 PM HAIL 1 E CLANTON 32.84N 86.61W
04/22/2005 0.88 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL ONE MILE EAST OF
CLANTON.
0239 PM HAIL VERBENA 32.75N 86.51W
04/22/2005 0.88 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED NICKEL HAIL IN THE SOUTHEASTERN PORTION
OF CHILTON COUNTY.
0241 PM HAIL 1 WSW CLANTON 32.83N 86.64W
04/22/2005 1.00 INCH CHILTON AL STORM CHASER
QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER JUST
OUTSIDE OF CLANTON.
0249 PM HAIL 2 SW CLANTON 32.82N 86.65W
04/22/2005 1.00 INCH CHILTON AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES SOUTHWEST OF
THE CITY OF CLANTON.
&&
JSMITHLocal storm report, Apr 22, 4:02 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 7 NNE SELMA 32.52N 86.98W
04/22/2005 0.50 INCH DALLAS AL LAW ENFORCEMENT
0345 PM HAIL 3 WNW SELMA 32.44N 87.07W
04/22/2005 1.75 INCH DALLAS AL PUBLIC
0410 PM HAIL SELMONT 32.38N 87.00W
04/22/2005 1.75 INCH DALLAS AL PUBLIC
&&
JSSLocal storm report, Apr 22, 4:06 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 6 ESE SELMONT 32.33N 86.92W
04/22/2005 1.75 INCH DALLAS AL PUBLIC
0420 PM HAIL SELMA 32.42N 87.03W
04/22/2005 1.00 INCH DALLAS AL EMERGENCY MNGR
0430 PM HAIL 8 ESE SELMONT 32.32N 86.89W
04/22/2005 1.75 INCH DALLAS AL TRAINEDSPOTTER
GOLF BALL SIZE HAIL REPORTED NEAR SOUTH SIDE HIGH SCHOOL
ON HWY 80 EAST BY TRAINED STORM SPOTTER
&&
JSSSpecial weather statement, Apr 22, 4:21 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT FRI APR 22 2005
ALZ019-222300-
CALHOUN-
521 PM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 600
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER OHATCHEE...MOVING EAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OHATCHEE...BLUE
MOUNTAIN...WEAVER...JACKSONVILLE AND ANNISTON THROUGH 600 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 22, 4:57 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SELMA 32.42N 87.03W
04/22/2005 1.00 INCH DALLAS AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN SELMA.
0311 PM HAIL DADEVILLE 32.83N 85.77W
04/22/2005 0.25 INCH TALLAPOOSA AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED FOR 5 MINUTES IN THE CITY OF
DADEVILLE.
0324 PM HAIL 4 N WETUMPKA 32.60N 86.20W
04/22/2005 1.00 INCH ELMORE AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL JUST NORTH OF THE CITY
OF WETUMPKA ON HWY 9.
0335 PM HAIL ECLECTIC 32.64N 86.03W
04/22/2005 1.75 INCH ELMORE AL STORM CHASER
PUBLIC REPORTED GOLF BALL SIZE HAIL COVERING THE GROUND
IN THE CITY OF ECLECTIC.
0339 PM HAIL LANETT 32.87N 85.21W
04/22/2005 1.00 INCH CHAMBERS AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN LANETT AT HWY 85 AND
HWY 29.
0427 PM HAIL BIRMINGHAM 33.53N 86.80W
04/22/2005 0.25 INCH JEFFERSON AL STORM CHASER
PEA SIZE HAIL OBSERVED AT THE BIRMINGHAM AIRPORT.
0429 PM HAIL BIRMINGHAM 33.53N 86.80W
04/22/2005 0.75 INCH JEFFERSON AL STORM CHASER
PENNY SIZE HAIL REPORTED 5 MILES NORTH OF THE BIRMINGHAM
AIRPORT BY TRAINED WEATHER OBSERVER.
&&
JSMITHHail, Pike
- When
- April 22, 5:32 PM CST to 6:25 PM CST
- Where
- Pike County, Ansley
- Measured
- 1.5 in hail
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.883, -86.117
Hail up to the size of ping pong balls fell across a large part of Pike County. This was the second largehail producing storm to affect the county in a few hours time. The hail covered the ground in several locations.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Winds in Tennessee, April 22, 2005$960,000 · 60 kt wind · 5 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448658.